Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 104, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 13, 2015, 4:33 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2015, 4:33 PM MST (23:33 UTC)
- Expired
- Aug 13, 2015, 7:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 99 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
546
WGUS55 KVEF 132333
FFWVEF
AZC015-140230-
/O.NEW.KVEF.FF.W.0104.150813T2333Z-150814T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
433 PM MST THU AUG 13 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 730 PM MST
* AT 431 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN NEAR KINGMAN AND THE NORTHERN FOOTHILLS OF HUALAPIA
MOUNTAINS. THE RAIN IS MOVING NORTHEAST AT 20 MPH. FLASH FLOODING
IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGMAN...NEW KINGMAN-BUTLER...WILD COW CAMPGROUND...HUALAPAI
MOUNTAIN PARK...BLAKE RANCH ROAD...DW RANCH ROAD AND HUALAPAI PEAK.
THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 34 AND
68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3533 11375 3498 11376 3499 11417 3517 11409
3533 11421 3534 11409
$$
BP2 follow-up statements
069
WGUS75 KVEF 140039
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 PM MST THU AUG 13 2015
AZC015-140230-
/O.CON.KVEF.FF.W.0104.000000T0000Z-150814T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
539 PM MST THU AUG 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 533 PM MST...DOPPLER RADAR INDICATED ISOLATED THUNDERSTORMS
PRODUCING HEAVY RAIN CONTINUE TO DEVELOP OVER THE HUALAPAI
MOUNTAINS SOUTHEAST OF KINGMAN.
SINCE 230 PM MST...A MOHAVE COUNTY FLOOD CONTROL DISTRICT AUTOMATED
GAGE IN HUALAPAI CANYON WITHIN THE DEAN PEAK BURN SCAR REPORTED
AROUND ONE AND A QUARTER INCHES OF RAIN. RUNOFF MAY BE IMPACTING DW
RANCH ROAD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HUALAPAI
MOUNTAIN PARK...BLAKE RANCH ROAD...DW RANCH ROAD AND HUALAPAI PEAK.
THIS INCLUDES INTERSTATE 40 IN ARIZONA BETWEEN MILE MARKERS 34 AND
68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3533 11375 3498 11376 3499 11417 3517 11409
3533 11421 3534 11409
$$
BP799
WGUS75 KVEF 140228
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
728 PM MST THU AUG 13 2015
AZC015-140237-
/O.EXP.KVEF.FF.W.0104.000000T0000Z-150814T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
728 PM MST THU AUG 13 2015
...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT
730 PM MST...
THE THREAT FOR ADDITIONAL HEAVY RAIN IS ENDING...AND
SIGNIFICANT FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.
LAT...LON 3533 11375 3498 11376 3499 11417 3517 11409
3533 11421 3534 11409
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:45 PM MST, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 13, 1:45 PM MST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 145 PM PDT THU AUG 13 2015 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS EVENING WITH A MOIST SOUTHERLY FLOW IN PLACE. HIGH PRESSURE WILL EXPAND THROUGH THE WEEKEND WITH CONDITIONS GRADUALLY DRYING OUT AND TEMPERATURES WARMING TO ABOVE NORMAL VALUES. VERY HOT CONDITIONS ARE POSSIBLE THIS WEEKEND THROUGH EARLY NEXT WEEK BEFORE A PACIFIC STORM SYSTEM BRINGS RELIEF FROM THE HEAT AND TEMPERATURES CLOSER TO TYPICAL SEASONAL LEVELS. && .SHORT TERM...TONIGHT THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS MUCH OF MOHAVE AND CLARK COUNTIES. THE STOUT CAPPING INVERSION WHICH SUPPRESSED MUCH SUBSTANCIAL ACTIVITY ON WEDNESDAY HAS ERODED AND STORMS ARE FIRING AND DUMPING SUBSTANCIAL RAINFALL IN SOME AREAS TODAY. A RAIN GAUGE SOUTH OF KINGMAN PICKED UP OVER AN INCH OF RAIN IN A HALF HOUR PERIOD...AND SOME STORMS HAVE BEEN NOTED TO DROP MORE THAN A HALF INCH OF RAIN IN A TEN MINUTE PERIOD. THESE STORMS APPEAR FUELED PRIMARILY BY DAYTIME HEATING AND A WEAK WAVE LEFT BEHIND FROM CONVECTION IN ARIZONA. SUSPECT MOST OF THIS ACTIVITY WILL CONTINUE TO PERCOLATE THROUGH THE AFTERNOON AND EVENING BEFORE GRADUALLY DIMINISHING WITH THE LOSS OF DAYTIME HEATING. FLASH FLOODING WILL BE THE BIGGEST CONCERN WITH STORMS IN THE AREA ALONG WITH DOWNBURST WINDS WITH THE STRONGER STORMS. SLIGHTLY DRIER CONDITIONS ARE EXPECTED FRIDAY BUT SOME ACTIVITY IS STILL EXPECTED PRIMARILY IN THE MOUNTAINS OF CLARK...MOHAVE...AND LINCOLN COUNTIES. PRECIPITABLE WATER REMAINS RATHER HIGH AND SOME MARGINAL INSTABILITY WILL STILL EXIST SO I RAISED POPS FOR THE ABOVE MENTIONED AREAS FRIDAY TO AT LEAST SLIGHT CHANCE EVEN FOR THE VALLEYS. BY SATURDAY...DRIER AIR SHOULD BEGIN TO FILTER IN TO A LARGER DEGREE BUT THE MOISTURE NEVER GETS COMPLETELY SCOURED OUT SO SOME BUILD UPS AND ISOLATED STORMS WILL REMAIN POSSIBLE MAINLY IN THE HIGHEST TERRAIN OF CLARK...MOHAVE AND LINCOLN COUNTIES. OTHERWISE...EXPANDING HIGH PRESSURE WILL LEAD TO WARMING TEMPERATURES...RISING ABOVE NORMAL BY SATURDAY AFTERNOON. GIVEN SOME MOISTURE WILL STILL BE LINGERING IN THE AREA AND THERE WILL LIKELY BE SOME CLOUD COVER AROUND...TEMPERATURES SHOULD TOP OUT BELOW THE NEED FOR ANY HEAT PRODUCTS THEREFORE I DID NOT CHANGE THE EFFECTIVE TIME FOR THE CURRENT EXCESSIVE HEAT WATCH WHICH IS IN EFFECT FOR SUNDAY. GUIDANCE SUGGESTS HIGH TEMPERATURES SATURDAY IN THE 105-108 RANGE IN LAS VEGAS...WITH TEMPERATURES IN THE 110S ALONG THE COLORADO RIVER AND NEAR 120 IN DEATH VALLEY. .LONG TERM...SUNDAY THROUGH WEDNESDAY. HIGH PRESSURE CONTINUES TO EXPAND ON SUNDAY WHILE BEING CENTERED OVER ARIZONA. EXCESSIVE HEAT WATCH FOR THIS TIME PERIOD REMAINS IN EFFECT AND LOOKS ON TRACK WITH FORECAST HIGH TEMPERATURES NEAR 110 ACCORDING TO MODEL GUIDANCE. I AM A LITTLE CONCERNED GUIDANCE HAS BEEN RUNNING WARM IN THE EXTENDED RANGE AND SEEMS TO MODERATE A BIT AS THE TIME PERIOD IN QUESTION APPROACHES. IN ADDITION...LOW LEVEL MOISTURE NEVER GETS COMPLETELY SCOURED OUT SO TEMPERATURES MAY STRUGGLE A BIT TO HIT THAT MAGIC 110 MARK. WITH THESE CONCERNS IN MIND...FELT IT WAS PRUDENT TO HOLD OFF ON ANY CHANGES TO THE EXCESSIVE HEAT WATCH. REGARDLESS...TEMPERATURES BOTH SUNDAY AND MONDAY LOOK VERY HOT AND CAUTION SHOULD BE EXERCISED WHEN PLANNING ANY OUTDOOR WORK OR ACTIVITIES. BY TUESDAY...YET ANOTHER STRONG PACIFIC CLOSED LOW IS PROMISED TO MOVE ACROSS THE GREAT BASIN WHICH WILL RESULT IN STRONGER SOUTHWESTERLY WINDS FINALLY SCOURING OUT ANY REMAINING MOISTURE IN THE AREA...AND COOLING TEMPERATURES BACK TO SEASONAL NORMALS...OR POSSIBLY A FEW DEGREES BELOW NORMAL. && .AVIATION...FOR MCCARRAN...LIGHT WINDS WILL FAVOR A SOUTHEAST DIRECTION UP TO 8KTS. THUNDERSTORMS HAVE ALREADY DEVELOPED ACROSS THE SURROUNDING TERRAIN TODAY. THERE REMAINS A CHANCE OUTFLOW AND/OR FURTHER DEVELOPMENT MAY WORK INTO THE VALLEY THROUGH EARLY EVENING. ERRATIC...GUSTY WINDS AND BRIEF HEAVY RAIN AND LOWERED CIGS WILL BE THE PRIMARY CONCERNS IF STORMS DEVELOP. ANY ACTIVITY SHOULD WANE WITH SUNSET. STORM CHANCES REMAIN FOR FRIDAY, WITH INITIAL DEVELOPMENT ON THE TERRAIN. BELIEVE OVERALL STORM COVERAGE SHOULD BE LESS THAN TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE OVER THE NORTHWEST, INCLUDING KBIH. STORM CHANCES WILL CONTINUE THROUGH THIS EVENING IN LINCOLN, CLARK, MOHAVE AND THE EASTERN PORTIONS OF NYE, SAN BERNARDINO AND SOUTHEASTERN INYO COUNTIES. GUSTY AND ERRATIC WINDS ARE POSSIBLE WITH THUNDERSTORM ACTIVITY. CIGS IN GENERALLY SHOULD BE AROUND 10K FEET BUT LOWER IN ANY SHOWER/STORM ACTIVITY. STORMS ARE POSSIBLE AGAIN FRIDAY AFTERNOON AND EARLY EVENING, YET OVERALL COVERAGE IS EXPECTED TO BE LESS THAN TODAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/LONG TERM...OUTLER AVIATION...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 13, 4:29 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 PM PDT THU AUG 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM TSTM WND DMG HENDERSON 36.04N 114.98W
08/13/2015 CLARK NV PUBLIC
REPORT VIA SOCIAL MEDIA OF MINOR ROOF DAMAGE
AS WELL AS DOWNED TREES AND POWER LINES IN
THE AREA.
&&
OUTLERLocal storm report, Aug 13, 4:33 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
433 PM PDT THU AUG 13 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 3 NNW NORTH LAS VEGAS 36.24N 115.13W
08/13/2015 E62 MPH CLARK NV PUBLIC
TRAINED SPOTTER REPORTED PEAK GUST TO 62 MPH
ON CALIBRATED DAVIS SENSOR.
&&
OUTLERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:13 AM MST | Excessive Heat Watch | VEF | Mohave | 24 hr |
| Aug 13, 12:28 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 13, 1:20 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 13, 3:16 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Aug 13, 3:34 PM MST | Areal Flood Advisory | VEF | Mohave | 116 min |
| Aug 13, 4:03 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.